Delayed reactions to urso

Hi, everyone,

I've been taking urso for about five months. I felt fine up to about a month/six weeks ago but now I'm experiencing a horrible taste that just won't go away and some nausea. Has anyone else experienced this? I don't know what to do about it. The drug seems to have brought down my ALP and ALT. By the way, I weigh 46 kg and take 750 mg per day.

Many thanks!

11 Replies

oldestnewest
  • The nausea for me has come and gone over and over during the 12 years I have been on Urso. The odd taste to me was and sometimes still is a metallic taste.

  • Thanks, kristieerhodes. Do you have any idea why you sometimes have nausea and sometimes don't?

  • I have the nausea for sure, I was so sick from the URSO my liver doctor cut my dose in half for now I will gradually go back up to the prior dose but I feel so much better at half the dose, and of course I worry about progressing faster being on the lower dose so I will work my way back up to that therapeutic dose soon, have you asked your doctor about this ? Have you read if it's a side effect ?

  • Thanks so much, Michiganpbc. Yes, I've read that bad taste, indigestion and nausea are side side effects. I'm just surprised that I felt fine for the first 3-4 months and then the side effects kicked in. I'm not scheduled to see my doctor until September so I phoned the specialist liver nurse but she hasn't got back to me yet (perhaps she's on vacation). Yes, I worry that if I stop taking Urso that the disease might progress faster but I can't actually cope with the nausea.

  • Good you called them for advice. The nausea was terrible for me, I hope you get some help and feel better soon.

  • Thank you so much, Michiganpbc.

  • It makes sense that the side effects wouldn't kick in until 3 to 4 months after beginning on the Urso. The paperwork that comes with the meds specifically states that it may take at least a few months for the meds to work. Hence, to build up in the body to do what it is meant to do. Which also means reach the level enough to cause side effects. Make sense to anyone? I've only been on it a month, getting headaches and cramping so far. Going back for check up in 3 weeks for more bloodwork. Only time will tell..... Take care...

  • Dear nonnatwoxtwo,

    Thanks for a very interesting observation. I had figured that the side effects would come immediately because my numbers went down within a month. But you have made a very interesting point. I'm sorry to hear about your headaches and cramping. I just we just can't win. All the best to you.

  • I have read that a metallic taste and nausea are normal side effects. Here is the link where I found this information; mayoclinic.org/drugs-supple...

  • Thanks so much for that very useful list. It is much more comprehensive than the other lists I've seen.

  • Your Welcome, I find the Mayo clinic is my go to for just about all my medical info.

You may also like...